MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OR3O DUAL MOBILITY TRIAL LINER 40/52; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. OR3O DUAL MOBILITY TRIAL LINER 40/52; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71353303
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon inspection of this set this piece was wedge between two parts of the tray and had a chuck cut into it from the tray.Screw no longer fits in.No case involved.
 
Additional Manufacturer Narrative
The associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device was found to be fractured which caused it to disassemble.The fractured pieces were returned.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OR3O DUAL MOBILITY TRIAL LINER 40/52
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10750805
Report Number1020279-2020-05898
Device Sequence Number3845262
Product Code LPH
UDI-Device Identifier00885556710463
UDI-Public885556710463
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71353303
Device Lot Number19MAP0022
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1